advertisement
Question
Posted by: JJ | 2008/09/09

CHOLESTEROL MEDS AND WEIGHTLOSS

hi doc

im just curious about what effect adco-simvastatin for instance have on my weight. im on glucophage as well as the statin.

im 33 and female. when ive started on both i have lost 17kg in 3 months. then i stopped with the statin due to muscle aches and gradually gained the weight back even still on glucophage. i have been on the same weight for almost a year now, my bmi is like.... 30. i am also on a low gi diet since starting the 2 meds.

last week i added the statins again coz of angina. the agina is gone and i have lost 2kg so far which is wonderful for me coz i really batltle.

so why do i only lose weight once i add the statin and not on the glucophage and low go diet alone?

another thing, is the statin really gonna eat my muscles? sounds silly if i put it that way hey but i have read horror stories on the net. in due time is my one arm gonna be much skinnier that my other arm for instance?

otherwise i must invest in a really good supplement that lowers my triglycerides as well as ldl and up my hdl? are there supps like that?

regards

JJ


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear JJ
See http://www.medicinenet.com/statins/page2.htm
Statins will only negatively affect your muscles if taken in combination with some drugs ( hiv medications, erythromycin antibiotics or certain heart medications). Weight loss is not a "side effect" of statins, maybe it just normalizes your lipid metabolism?
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement